MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4343C103TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Renal Failure (2041)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: etlw1628c199e, serial/lot #: (b)(4), ubd: 08-oct-2020, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in a patient as a proximal extension, for the endovascular treatment of a thoracoabdominal aortic aneurysm.The mid to distal descending thoracic aorta measuring 80mm at its greatest dimension.The patient was also treated for a infrarenal and external aneurysm measuring 60mm at its greatest dimension.The case was a physician sponsored ide.It was reported that during the implant procedure, the device was implanted successfully.However, during removal of the delivery system, it became caught on a suprarenal stent and was kinked.This was resolved by ballooning the stent graft and relining it with another navion device.The investigator assessed the cause of the event was possible due to be an operator error and not a device malfunction.It was reported that an additional valiant navion stent graft and two endurant ii stent graft limbs were also implanted during the procedure.Three adverse events have been further reported: intra-abdominal hemorrhage which is confirmed as resolved with sequelae, acute kidney injury which is reported as ongoing and left kidney infarct which is also ongoing.Per the investigator the cause of these adverse events is not known the relationship of these events to the navion device.It was reported that the physician does not believe the navion or endurant devices themselves had anything to do with the adverse outcomes.The physician stated that the event was more of a byproduct of a wire perforation at the index procedure and the other events were sequelae from the original complication.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Fdc code added at investigation completion.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9456844
Report Number9612164-2019-05123
Device Sequence Number14219690
Product Code MIH
UDI-Device Identifier00763000100759
UDI-Public00763000100759
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/22/2021
Device Model NumberVNMF4343C103TU
Device Catalogue NumberVNMF4343C103TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR